Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Prevention of GERD.

For the last two years, I am on drugs like omeprazole and other antacids. I was suffering from acute GERD. A specialist doctor had done endoscopy and told me that I was having multiple small ulcerations in my stomach. Now I have stopped taking medicines on a regular basis and take them only on need basis. But I still feel the acidity after I give up the medicines. How to cure this once and for all? For the last 15 days I am feeling constipated. I took some laxative medicines and other laxative food but it does not help me completely until I took a heavy dose of sorbiline. Kindly write me how to over come my constipation. Is sorbiline safe for me?
Asked On : Sun, 6 Sep 2009
Answers:  1 Views:  2268
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  User's Response
For your stomach acidity, you should do the following: 1. Stop smoking. 2. Avoid pain medications called NSAID (aspirin, ibuprofen, naproxyn etc). 3. For pain the safest medication is paracetamol. 4. If your doctor did a test for H. pylori and it was +ve you should take medicines for this infection. 5. Take omeprazole on an as required basis. For constipation: 1. The best medication is a high fibre product such as Isabgol husk. Take a tablespoon full every evening with a large glass of water. Adjust the dose so that you get a satisfactory bowel movement. 2. Drink plenty of water throughout the day. 3. Regular exercises such as a brisk walk for 1/2 hour daily. 4. Avoid laxatives as in the long run they cause more harm than good.
Answered: Wed, 9 Sep 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor